MAUDE Adverse Event Report: AESCULAP AG AS COLUMBUS REV F FEMUR CEMENTED F6R; KNEE ENDOPROSTHETICS

AESCULAP AG AS COLUMBUS REV F FEMUR CEMENTED F6R; KNEE ENDOPROSTHETICS
Model Number NR016Z
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Codes Alteration in Body Temperature (4568); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that there was an issue with nr016z - as columbus rev f femur cemented f6r.According to the complainant, the femur implant had white particles all over the first sterile package.When opening the last sterile barrier, which final femur implant resides, it was noticed that barrier was already open.There was no backup femur implant so the surgeon had to downsize the femur.This event occured during a total knee revision procedure.The second implant, for femoral augment, had black material in the sterile packaging.After doing some investigating, both of these items were found to be completely open.One of them even had the scan code removed from the package.These items were removed by the tech that checked the set in and scrapped them.There was no red tag on the items either.Additional information was received which revealed that the surgeon had to down size femur to accommodate next size implant.Reportedly, this was done by taking more bone leading to a longer surgery.This event prolonged the surgery with one hour.An additional medical intervention was necessary.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2023-00088 (400596987 - nr566z).
 
Additional Manufacturer Narrative
Additional information/correction: h6 codes - updated.Investigation results: an investigation method could not be applied, because the product/packaging was not available for investigation.Device history review: the device quality and manufacturing history records have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are 0 similar complaints against the same lot number root cause cannot be finally concluded.Therefore the root cause specific risk cannot be identified.The potential risk determined during initial vigilance evaluation remains valid.Conclusion and preventive measures: on the basis of the current information and without a product for investigation, a clear conclusion cannot be drawn.The device history records have been checked and no abnormalities could be observed.There are no further complaints from products with the same batches registered in our system.Therefore we exclude a systematical error.Based upon the investigation results, a capa is not necessary.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2023-00087 ((b)(4) - nr016z).9610612-2023-00088 ((b)(4) - nr566z).

Brand Name
AS COLUMBUS REV F FEMUR CEMENTED F6R
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der gruen
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key16856196
Report Number9610612-2023-00087
Device Sequence Number7648350
Product Code JWH
UDI-Device Identifier04046963175382
UDI-Public4046963175382
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K083772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNR016Z
Device Catalogue NumberNR016Z
Device Lot Number52357748
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown